Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Oct 25, 2000, 12:54 PM CDT for Kent County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 12:54 PM CDT (17:54 UTC)
- Expired
- Oct 25, 2000, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 251754 FFWLUB TXC263-252100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1254 PM CDT WED OCT 25 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 400 PM CDT * AT 1254 PM NATIONAL WEATHER SERVICE DOPPLER INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN PUSHING INTO WESTERN KENT COUNTY. WITH SATURATED GROUNDS PRESENT THROUGHOUT THE COUNTY...ADDITIONAL HEAVY RAINS WILL CAUSE AREAS OF FLASH FLOODING. OTHER AREAS OF HEAVY RAIN WERE ALSO DEVELOPING OVER BORDEN...SCURRY AND HOWARD COUNTIES. THIS ACTIVITY WILL CONTINUE TO PUSH NORTHEAST AND WILL ALSO MOVE INTO PARTS OF KENT COUNTY DURING THE NEXT FEW HOURS. * FLOODING IS OCCURRING IN OR NEAR... JAYTON...GIRARD...CLAIREMONT...RURAL AREAS OF KENT COUNTY... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3298 10102 3298 10055 3337 10056 3336 10101
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 12:54 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 25, 12:54 PM CDT, 0 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1254 PM CDT WED OCT 25 2000 HEAVY RAINFALL CONTINUES TO SLOWLY PUSH EASTWARD. THE HEAVIEST RAINFALL HAS BEEN ACROSS GARZA COUNTY WITH FLOODING IN POST AND OTHER PORTIONS OF THE COUNTY. WILL CONTINUE THE FLASH FLOOD WATCH WITH ADDITIONAL STORMS BEGINNING TO DEVELOP TO THE SOUTHWEST. SOME CLEARING HAS TAKEN PLACE OUT WEST AND HAS TRIED TO PUSH INTO THE LUBBOCK AREA. LOOK OUTSIDE SHOWS SOME TOWERS ALREADY TRYING TO REDEVELOP JUST TO THE WEST. THIS MAY BE THE TROUGH/DRYLINE AS IT SLOWLY PUSHES EASTWARD AS UPPER LOW MOVES EAST. CANT RULE A SEVERE STORM...MAINLY SOUTH AND EAST OF LUBBOCK. WILL ADD SEVERE TO AREAS SOUTH AND SOUTHEAST OF LBB. ONLY MINOR CHANGES TO THE REMAINDER OF THE ZONES. .LUB...FLASH FLOOD WATCH TODAY TXZ024>026-029>032-034>044. MM
In the hours before
Special weather statement, Oct 25, 11:55 AM CDT, 59 minutes before
TXZ021>044-251930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MAINLY THE SOUTHERN HALF OF THE SOUTH PLAINS AND THE ROLLING PLAINS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM BROWNFIELD TO CROSBYTON TO PADUCAH. AN UPPER LEVEL DISTURBANCE ACROSS NORTHERN NEW MEXICO WILL PUSH EAST TOWARDS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND INTERACT WITH AMPLE LOW LEVEL MOISTURE AND A SURFACE TROUGH OF LOW PRESSURE. THIS INTERACTION WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE SOUTH PLAINS AND THE ROLLING PLAINS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE LATER THIS AFTERNOON WITH THE PRIMARY THREAT BEING FROM LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING. RESIDENTS IN THE RISK AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE SEVERE WEATHER LATER THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:48 AM CDT | Flash Flood Warning | LUB | Garza | 3 hr |
| Oct 25, 10:44 AM CDT | Flash Flood Warning | LUB | Garza | 106 min |
| Oct 25, 4:05 PM CDT | Flash Flood Warning | LUB | Garza, Kent | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.